MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number A3939-25
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 04/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that a spinal block failed during use of a portex® spinal tray.The patient was undergoing a caesarean section at the time of the event.The patient's legs went numb, but a full block could not be accomplished.The doctor reported good visualization of cerebrospinal fluid.The doctor used general anesthesia to finish the procedure.No permanent injury was reported.See mfr: 3012307300-2017-01070.
 
Additional Manufacturer Narrative
Nine trays were returned for evaluation.Visual inspection of the returned trays found no visual non-conformities on the ampules.The drug was clear and without particulates.A review of the device history record found no discrepancies related to the complaint.A review of the sterilization certificate for the given lot found that the product was processed to validated specifications.Based on the evidence, the fault could not be confirmed and the root cause was unable to be determined.

Brand Name
PORTEX® SPINAL TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6581280
Report Number3012307300-2017-01072
Device Sequence Number1134272
Product Code CAZ
UDI-Device Identifier20351688079005
UDI-Public20351688079005
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2018
Device Catalogue NumberA3939-25
Device Lot Number3249509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;